Alert archive / Wisconsin / Storm Warnings in 2022
Storm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this storm warning at Oct 17, 2022, 3:09 PM CDT. It took effect at Oct 18, 2022, 1:00 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 3:09 PM CDT (20:09 UTC)
- In effect from
- Oct 18, 2022, 1:00 AM CDT
- Expired
- Oct 18, 2022, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
869 WHUS73 KGRB 172009 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 309 PM CDT Mon Oct 17 2022 LMZ521-541-180415- /O.EXT.KGRB.GL.W.0015.000000T0000Z-221018T0600Z/ /O.NEW.KGRB.SR.W.0001.221018T0600Z-221018T2100Z/ /O.NEW.KGRB.GL.W.0016.221018T2100Z-221019T0500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 309 PM CDT Mon Oct 17 2022 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... ...STORM WARNING IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... ...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... * WHAT...For the first Gale Warning, north winds 25 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft. For the Storm Warning, northwest winds 25 to 35 kts with gusts up to 50 kts and waves 6 to 10 ft expected. For the second Gale Warning, north winds 20 to 30 kts with gusts up to 45 kt and waves 5 to 8 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the Storm Warning, from 1 AM to 4 PM CDT Tuesday. For the Gale Warning, from 4 PM Tuesday to midnight CDT Tuesday night. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-180415- /O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0500Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 309 PM CDT Mon Oct 17 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts and waves 4 to 8 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until midnight CDT Tuesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
5 follow-up statements
180 WHUS73 KGRB 180210 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 910 PM CDT Mon Oct 17 2022 LMZ521-541-181015- /O.CON.KGRB.GL.W.0015.000000T0000Z-221018T0600Z/ /O.CON.KGRB.SR.W.0001.221018T0600Z-221018T2100Z/ /O.CON.KGRB.GL.W.0016.221018T2100Z-221019T0500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 910 PM CDT Mon Oct 17 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT... * WHAT...For the first Gale Warning, north winds 25 to 30 kts with gusts up to 40 kts and waves 4 to 7 ft. For the Storm Warning, northwest winds 25 to 35 kts with gusts up to 50 kts and waves 6 to 10 ft expected. For the second Gale Warning, north winds 20 to 30 kts with gusts up to 45 kt and waves 5 to 8 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Gale Warning, until 1 AM CDT Tuesday. For the Storm Warning, from 1 AM to 4 PM CDT Tuesday. For the Gale Warning, from 4 PM Tuesday to midnight CDT Tuesday night. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-181015- /O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0500Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 910 PM CDT Mon Oct 17 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kts with gusts up to 45 kts and waves 4 to 8 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until midnight CDT Tuesday night. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
493 WHUS73 KGRB 180918 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 418 AM CDT Tue Oct 18 2022 LMZ521-541-181730- /O.EXT.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/ /O.EXT.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 418 AM CDT Tue Oct 18 2022 ...STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY... * WHAT...For the Storm Warning, northwest gales to 40 kt with gusts up to 50 kts and waves 5 to 9 ft expected. For the Gale Warning, north gales to 35 kt with gusts up to 45 kt and waves 5 to 9 ft subsiding to 3 to 5 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Storm Warning, until 7 PM CDT this evening. For the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-181730- /O.EXT.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 418 AM CDT Tue Oct 18 2022 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Northwest gales to around 35 kt with gusts to around 45 kt and waves 4 to 8 ft subsiding to 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
802 WHUS73 KGRB 181519 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1019 AM CDT Tue Oct 18 2022 LMZ521-541-182330- /O.CON.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/ /O.CON.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1019 AM CDT Tue Oct 18 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY... * WHAT...For the Storm Warning, north gales to 40 kt with gusts up to 50 kt and waves 5 to 8 ft. For the Gale Warning, north gales to 35 kts with gusts up to 45 kt and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Storm Warning, until 7 PM CDT this evening. For the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-182330- /O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1019 AM CDT Tue Oct 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Northwest gales to around 35 kt with gusts up to 45 kt and waves 4 to 8 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
111 WHUS73 KGRB 182032 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 332 PM CDT Tue Oct 18 2022 LMZ521-541-190445- /O.CON.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/ /O.CON.KGRB.GL.W.0016.221019T0000Z-221019T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 332 PM CDT Tue Oct 18 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY... * WHAT...For the Storm Warning, north gales 35 to 40 kts with gusts up to 50 kts and waves 4 to 7 ft. For the Gale Warning, north gales to 35 kts with gusts up to 45 kts and waves 4 to 7 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...For the Storm Warning, until 7 PM CDT this evening. For the Gale Warning, from 7 PM this evening to 4 AM CDT Wednesday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-190445- /O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 332 PM CDT Tue Oct 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Northwest gales 30 to 35 kts with gusts up to 45 kts and waves 4 to 7 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
695 WHUS73 KGRB 190008 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 708 PM CDT Tue Oct 18 2022 LMZ521-541-190815- /O.EXP.KGRB.SR.W.0001.000000T0000Z-221019T0000Z/ /O.CON.KGRB.GL.W.0016.000000T0000Z-221019T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 708 PM CDT Tue Oct 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...STORM WARNING HAS EXPIRED... * WHAT...North gales to 35 kts with gusts up to 45 kts and waves 4 to 8 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sturgeon Bay, and Central Bay of Green Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ522-542-543-190815- /O.CON.KGRB.GL.W.0015.000000T0000Z-221019T0900Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 708 PM CDT Tue Oct 18 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...Northwest winds to 30 kts with gale force gusts up to 40 kts and waves 3 to 7 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan, and Southern Bay of Green Bay. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kruk
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this storm warning went out at Oct 17, 2:42 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 17, 2:42 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Mon Oct 17 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 240 PM CDT Mon Oct 17 2022 The first winter event of the season is now most of the way through for the region. A couple reports from this morning brought snow around 3-4 inches for portions of northern Vilas County, thus with light snow still going, maintained the headlines as they were for the remainder of the afternoon. With the upper shortwave departing the region this morning, the main impetus for scattered snow showers across the area will have ended for the day, so brought some drier pops in for much of the region. That said, the strong northerly flow will likely keep light lake effect in place for far northern Wisconsin and along the lakeshore through tomorrow. The general trend from this morning also showed a lesser trend of bringing precipitation back inland tomorrow, so backed off on pops a bit. Models have generally remained consistent with strong winds across 925mb and 850mb, reaching a max around 55-60 knots late Tuesday morning. With the relatively warm lake waters still present, decided to upgrade the wind headlines for much of Tuesday for Door County. The main impacts will likely be along the bayside of Door and for the northernmost portions of the peninsula around Death's Door and Washington Island where we could see a few peak gusts around 50-60 mph. The rest of northeast Wisconsin will likely also see some gusts up to 30 to 35 mph but without the better mixing provided by the water the impacts will likely be much lower. .LONG TERM...Tuesday Night Through Monday Issued at 240 PM CDT Mon Oct 17 2022 Cold NNW flow will persist Tuesday night into Wednesday morning, with a continued chance of lake-effect snow showers in northern WI, and mixed rain/snow showers over Door and northeast Kewaunee counties. This should end on Wednesday as the core of coldest 850 mb temperatures departs, drier air arrives, and low-level winds back to WNW. The upper level pattern will be highly amplified at the beginning of the period, with a large ridge over the western U.S. and a large upper low over SE Ontario and SW Quebec. Therefore, midweek temperatures will remain well below normal over GRB CWA. Moderation will occur as the upper level flow becomes zonal during the end of the end of the work week. Over the weekend, the upper level flow pattern will become southwest, as a large upper trough digs south across the Rockies. This will result in much above normal conditions by Sunday. Much of this period should remain dry across the forecast area. A short wave trough will lift northeast across the region late in the period, with a cold frontal passage expected on Monday. This should bring scattered to numerous showers and a few embedded thunderstorms to the region Sunday night into Monday. && .AVIATION...for 18Z TAF Issuance Issued at 1256 PM CDT Mon Oct 17 2022 With the upper disturbance out of the region, snow showers are expected to end for most of the area. The only areas that could still see some sporadic snow through the evening will be the far north including RHI and along the lakeshore for MTW. Lingering MVFR/VFR ceilings will then accompany us through most of the remaining period. Winds are expected to become strong across the area tonight through Tuesday, with gusts around 30 knots for most, which may bring some crosswind considerations to the region. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM CDT this evening for WIZ005. Winter Weather Advisory until 7 PM CDT this evening for WIZ010>012. Wind Advisory until 1 AM CDT Tuesday for WIZ022. High Wind Warning from 1 AM to 4 PM CDT Tuesday for WIZ022. && SHORT TERM.....Uhlmann LONG TERM......Kieckbusch AVIATION.......Uhlmann
Hazardous weather outlook, Oct 17, 2:43 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 243 PM CDT Mon Oct 17 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Mon Oct 17 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Strong north to northwest winds gusting to 45 to 60 mph will impact the Door Peninsula, resulting in hazardous travel conditions for high-profile vehicles. Some power outages are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Strong northwest winds gusting to 45 to 60 mph will continue over the Door Peninsula Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters are also requested to report any measured wind gusts over 45 mph, wind damage, or power outages. LMZ521-522-541>543-181945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Mon Oct 17 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight North to northwest gales will continue today through tonight. Storm force gusts are expected overnight near Deaths Door. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Northwest gales are expected to persist Tuesday into Tuesday night. Storm force gusts are expected near Deaths Door on Tuesday. Uhlmann/Kieckbusch
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:13 PM CDT | High Wind Warning | GRB | Door | 29 hr |
| Oct 17, 3:09 PM CDT | Gale Warning | GRB | 36 hr |
Nearby
Storm Warnings in Wisconsin, 2022Every storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.